Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Taming a surface by piercing with disks


Author: W. T. Eaton
Journal: Proc. Amer. Math. Soc. 22 (1969), 724-727
MSC: Primary 54.78
DOI: https://doi.org/10.1090/S0002-9939-1969-0246275-6
MathSciNet review: 0246275
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, Embedding surfaces in 3-manifolds, Proc. Internat. Congr. of Mathematicians, 1962, pp. 457-458. MR 0176455 (31:727)
  • [2] -, Pushing a 2-sphere into its complement, Michigan Math. J. 11 (1964), 33-45. MR 0160194 (28:3408)
  • [3] -, A surface is tame if its complement is 1-ULC, Trans. Amer. Math. Soc. 101 (1961), 294-305. MR 0131265 (24:A1117)
  • [4] C. E. Burgess, Characterizations of tame surfaces in $ {E^3}$, Trans. Amer. Math. Soc. 114 (1965), 80-97. MR 0176456 (31:728)
  • [5] -, Surfaces in $ {E^3}$, Topology Seminar, Wisconsin, Princeton Univ. Press, Princeton, N. J., 1966, pp. 73-82.
  • [6] -, Criteria for a 2-sphere in $ {S^3}$ to be tame modulo two points, Michigan Math. J. 14 (1967), 321-330. MR 0216481 (35:7314)
  • [7] W. T. Eaton, A note about locally spherical spheres, Canad. J. Math. (to appear). MR 0244969 (39:6282)
  • [8] -, Cross sectionally simple spheres, Bull. Amer. Math. Soc. 75 (1969), 375-378. MR 0239600 (39:957)
  • [9] C. D. Papakyriakopoulos, On Dehn's lemma and the asphericity of knots, Ann. of Math. 66 (1957), 1-26. MR 0090053 (19:761a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1969-0246275-6
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society